Oklahoma, 2013

Ice Storm and Heavy Snow in Oklahoma, December 20 to 21, 2013

December 20 to 21, 2013 · NWS OUN · 29 events in 24 counties and zones

On Friday, December 20th, a shallow but strong cold front surged through southern Oklahoma, bringing a prolonged sub-freezing airmass to all of Oklahoma. From the evening of the 20th through the afternoon of the 21st, a persistent light to moderate freezing rain event occurred, with substantial ice accumulations over a large part of central and southern Oklahoma.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

On Friday, December 20th, a shallow but strong cold front surged through southern Oklahoma, bringing a prolonged sub-freezing airmass to all of Oklahoma. From the evening of the 20th through the afternoon of the 21st, a persistent light to moderate freezing rain event occurred, with substantial ice accumulations over a large part of central and southern Oklahoma. Across portions of northern and western Oklahoma, snow accumulations occurred as the cold airmass deepened and an upper trough lifted northeast through central Oklahoma late on the 21st into the 22nd. The ice storm resulted in thousands of power outages across the Oklahoma City metro and surrounding areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 20, 11:15 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 20, 11:15 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1115 AM CST FRI DEC 20 2013

.AVIATION...
20/18Z TAFS...
COLD FRONT HAS MOVED SOUTH OF THE AREA. POST FRONTAL LOW CLOUDS
HAVE TEMPORARILY SCATTERED OUT IN PARTS OF WESTERN OK...BUT THIS
WILL BE SHORT LIVED WITH CLOUDS FILLING BACK IN LATER THIS
AFTERNOON. GENLY MVFR CONDITIONS THROUGH THE AFTN AND EARLY EVENING
WITH CONDITIONS LOWERING TO WIDESPREAD IFR LATER TONIGHT THROUGH THE
END OF THE PD. PRECIP EXPECTED TO SPREAD IN FROM THE SW LATE AFTN
INTO THE EVENING. SRN SITES WILL REMAIN LIQUID WITH FREEZING PRECIP
FARTHER NORTH.

&&

.PREV DISCUSSION... /ISSUED 1043 AM CST FRI DEC 20 2013/

.UPDATE...
WE WILL LIKELY BE UPGRADING TO A WARNING THIS MORNING. SYNOPTIC
MODELS LOOK TO BE TOO AGGRESSIVE IN WARMING LOW-LEVEL TEMPERATURES
THIS AFTERNOON GIVEN THE MOSTLY CLOUDY SKIES AND CONTINUED COLD
AIR ADVECTION. NOW THAT THE FRONT HAS MOVED THROUGH AND WE SEE
HOW MUCH COOL AIR HAS ENTERED THE AREA... WE CAN MORE CONFIDENTLY
SEE THE AREA OF CONCERN FOR POTENTIAL ICE ACCUMULATIONS...
ESPECIALLY NEAR AND JUST WEST AND NORTH OF THE OKLAHOMA CITY
METRO. LATEST MODELS ALSO SUGGEST THAT 4 INCH SNOW ACCUMULATIONS
WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA AS WELL. WE ARE
COORDINATING THE DETAILS WITH WPC AND OTHERS RIGHT NOW TO
DETERMINE THE SPECIFIC AREAS TO UPGRADE.

&&

.PREV DISCUSSION... /ISSUED 515 AM CST FRI DEC 20 2013/

AVIATION...
STRONG GUSTY NORTH WINDS AND A PERIOD OF MVFR CEILINGS WILL
ACCOMPANY A COLD FRONT THIS MORNING. WINDS WILL DECREASE BY AFTN
WITH A PERIOD OF MARGINAL MVFR OR VFR CONDITIONS. PRECIP IS EXPECTED
TO DEVELOP FROM SOUTHWEST TO NORTHEAST THIS EVENING WITH FZRA LIKELY
ACROSS THE NORTHERN HALF OF OKLAHOMA. CEILINGS WILL ALSO DROP BACK
INTO THE MVFR CAT AS WELL AS SOME VIS.

30

PREV DISCUSSION... /ISSUED 351 AM CST FRI DEC 20 2013/

DISCUSSION...
STRONG COLD FRONT WILL MAKE A QUICK PROGRESSION SOUTH ACROSS THE
AREA THIS MORNING... BRINGING TO AN END A PERIOD OF VERY MILD
WEATHER ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

FIRST OFF...WILL NEED TO MONITOR EARLY THIS MORNING FOR THE
POTENTIAL FOR SOME LIGHT FREEZING DRIZZLE ACROSS PARTS OF NORTH
CENTRAL OKLAHOMA AS SOME LIGHT ECHOES HAVE DEVELOPED ACROSS
SOUTHERN KS INTO NORTHERN OK AND TEMPS WILL DROP BELOW FREEZING.
AN AREA OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO MAY IMPACT
SOUTHERN OKLAHOMA AND NORTH TEXAS THIS MORNING. THE NORTHERN EDGE
OF THESE SHOWERS MAY MAKE IT FAR ENOUGH NORTH THIS MORNING INTO
THE COOLING AIRMASS FOR SOME FREEZING RAIN POTENTIAL TO EXIST
BEFORE TEMPS WARM BACK ABOVE FREEZING THIS AFTN. WILL NEED TO
WATCH ALL THIS CLOSELY THIS MORNING.

OTHERWISE... MAIN FOCUS IS FOR LATER TODAY/TONIGHT THROUGH
SATURDAY WITH REGARDS TO TEMPS AND PRECIP TYPE ACROSS PORTIONS OF
OKLAHOMA. LATEST MODEL RUNS HAVE COME IN A BIT COLDER AND ARE
STILL NOT AS COLD AS THEY NEED TO BE TO REPRESENT CURRENT TEMPS TO
OUR NORTH. THIS WILL COME INTO PLAY LATER TODAY AND TONIGHT AS
PRECIP CONTINUES TO DEVELOP ACROSS THE AREA. INITIALLY AS THIS
OCCURS... MUCH OF THE AREA ALONG AND NORTH OF THE I-44 CORRIDOR
WILL BE VERY NEAR OR JUST SLIGHTLY BELOW FREEZING CREATING A
FAIRLY LARGE AREA THAT MAY EXPERIENCE FREEZING RAIN. CURRENTLY
THINK SFC TEMPS WILL NOT CHANGE MUCH OVERNIGHT TONIGHT INTO EARLY
SATURDAY... WHICH WOULD KEEP MOST ROADWAYS FROM ICING UP AS GROUND
TEMPS REMAIN RELATIVELY WARM. HOWEVER ELEVATED SFC SUCH AS
BRIDGES/OVERPASSES... TREES AND POWER-LINES MAY BEGIN TO SEE SOME
ACCUMULATIONS...ESPECIALLY ACROSS NORTHERN OKLAHOMA WHERE A WINTER
STORM WATCH IS IN EFFECT ALREADY.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF
OKLAHOMA INTO NORTH TEXAS AS WELL FRIDAY NIGHT INTO SATURDAY ALONG
WITH THE POTENTIAL FOR HEAVY RAINFALL. PARTS OF SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA COULD PICK UP A COUPLE OF INCHES OF RAIN.

STILL EXPECT SOME WARMING OF THE SFC TEMPERATURES ON SATURDAY...
BUT ONLY A FEW DEGREES... KEEPING THE POTENTIAL FOR FREEZING RAIN
THROUGH THE DAY ACROSS NORTHERN OKLAHOMA. FARTHER SOUTH... NEAR
THE I-44 CORRIDOR IT WILL ONLY TAKE A ONE OR TWO DEGREE CHANGE TO
MAKE ALL THE DIFFERENCE AND CONFIDENCE IN THE EXACT TEMP IS STILL
NOT HIGH... BUT WILL KEEP WITH THE CURRENT TREND IN SHIFTING THE
FREEZING RAIN NORTHWARD WITH A COLD RAIN ACROSS CENTRAL SECTIONS
OF THE STATE.

UPPER LOW EJECTS OUT ACROSS THE AREA QUICKLY SATURDAY NIGHT AND
SHOULD SEE THE HEAVIER PRECIP END WITH A TRANSITION FROM RAIN TO
SNOW AS THE PRECIP ENDS FROM SOUTHWEST TO NORTHEAST OVERNIGHT.
STILL APPEARS THAT PARTS OF NORTHERN OKLAHOMA COULD RECEIVE A
COUPLE OF INCHES OF SNOW BEFORE ALL IS SAID AND DONE.

A BIT MORE TRANQUIL INTO EARLY NEXT WEEK WITH A MODEST WARMING
TREND. ANOTHER FRONT WILL MOVE ACROSS ON CHRISTMAS DAY WITH A VERY
SLIGHT CHANCE FOR A FEW RAIN OR SNOW SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  34  32  36  27 /  30  90  90  40
HOBART OK         36  33  36  25 /  20  80  70  30
WICHITA FALLS TX  43  34  43  31 /  60  90  80  20
GAGE OK           32  28  31  19 /  10  50  70  70
PONCA CITY OK     33  28  33  22 /  10  70  90  80
DURANT OK         62  38  47  35 /  60  90  90  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 6 PM CST THIS EVENING THROUGH LATE
     SATURDAY NIGHT FOR OKZ004>026.

TX...NONE.
&&
Hazardous weather outlook, Dec 20, 12:23 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1223 PM CST FRI DEC 20 2013

OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1223 PM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER PARTS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A FEW STRONG STORMS
MAY OCCUR... BUT SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION...
A FEW LINGERING SHOWERS WILL CONTINUE TO MOVE ALONG THE RED RIVER OVER
FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE DAY. ADDITIONAL
SHOWERS AND ISOLATED STORMS WILL BEGIN TO EMERGE FROM WEST TEXAS AS AN
UPPER LEVEL STORM APPROACHES THE REGION.

THIS EVENING INTO TONIGHT...AN AREA OF ENHANCED SHOWER AND THUNDERSTORM
ACTIVITY APPEARS LIKELY AS A COMPACT UPPER TROUGH MOVES INTO THE REGION.
AMPLE MOISTURE AND MODEST INSTABILITY WILL BE PRESENT...SUPPORTING
SCATTERED STORMS...A FEW OF WHICH MAY BECOME STRONG. STRONGER STORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL AND SMALL HAIL. SEVERE STORMS ARE
NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
AREAS OF FREEZING RAIN WILL DEVELOP TONIGHT AND SPREAD NORTHEAST ACROSS
PORTIONS OF OKLAHOMA. ACCUMULATIONS OF ICE WILL CAUSE SLICK ROADS AND
SIDEWALKS AND THE POTENTIAL FOR POWER OUTAGES.

HEAVY RAINFALL OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS MAY LEAD
TO LOCALIZED FLASH FLOODING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING OVER PORTIONS
OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE NOT
ANTICIPATED...BUT VERY SMALL HAIL AND HEAVY RAINFALL WILL ACCOMPANY
ANY STRONGER STORMS. STORMS WILL END FROM WEST TO EAST BY SATURDAY NIGHT.

OTHER HAZARDOUS WEATHER...
A MIX OF WINTER PRECIPITATION WILL LIKELY CONTINUE INTO SATURDAY AS AN
UPPER LEVEL STORM SYSTEM MOVES ACROSS THE AREA. FREEZING RAIN WILL BE
POSSIBLE OVER PORTIONS OF NORTHERN OKLAHOMA DURING THE DAY ON SATURDAY.
RAIN AND FREEZING RAIN WILL TRANSITION TO SNOW SATURDAY NIGHT...WITH MAINLY
SNOW EXPECTED LATE SATURDAY NIGHT. DETAILS REGARDING ICE AND OR SNOW AMOUNT
REMAIN HIGHLY UNCERTAIN...BUT SNOW ACCUMULATIONS ARE LIKELY OVER NORTHERN
OKLAHOMA AND ADDITIONAL ICE ACCUMULATIONS ARE ALSO POSSIBLE ACROSS WESTERN
AND CENTRAL OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5 AM
SATURDAY DECEMBER 21.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 ice storm, 9 winter weather, 3 heavy snow. Local standard time, as filed.

Ice Storm, Stephens

When
December 20, 4:00 PM CST to December 21, 3:00 PM CST
Where
Stephens forecast zone
Reported by
Public
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/4 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Reports of downed tree limbs and power lines resulted in sporadic power outages.

Ice Storm, Comanche

When
December 20, 4:00 PM CST to December 21, 1:00 PM CST
Where
Comanche forecast zone
Reported by
Public
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 2/3 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Kiowa

When
December 20, 4:00 PM CST to December 21, 12:00 PM CST
Where
Kiowa forecast zone
Reported by
Public
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Caddo

When
December 20, 4:00 PM CST to December 21, 3:00 PM CST
Where
Caddo forecast zone
Reported by
Public
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Areas around Anadarko and Fort Cobb reported between 0.60 and 0.75 inches of ice.

Ice Storm, Jackson

When
December 20, 4:00 PM CST to December 21, 12:00 PM CST
Where
Jackson forecast zone
Reported by
Public
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/4 inch ice accumulations.

Ice Storm, Seminole

When
December 20, 5:00 PM CST to December 21, 6:00 PM CST
Where
Seminole forecast zone
Reported by
Public
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/4 to 1/3 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Pottawatomie

When
December 20, 5:00 PM CST to December 21, 6:00 PM CST
Where
Pottawatomie forecast zone
Reported by
Public
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Oklahoma

When
December 20, 6:00 PM CST to December 21, 3:00 PM CST
Where
Oklahoma forecast zone
Reported by
Public
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Downed trees and power lines along with sporadic power outages were also reported in the Oklahoma City area.

Ice Storm, Cleveland

When
December 20, 6:00 PM CST to December 21, 3:00 PM CST
Where
Cleveland forecast zone
Reported by
Public
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Downed trees and power lines along with sporadic power outages were also reported in Norman and Moore.

Ice Storm, Custer

When
December 20, 6:00 PM CST to December 21, 2:00 PM CST
Where
Custer forecast zone
Reported by
Public
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Canadian

When
December 20, 7:00 PM CST to December 21, 1:00 PM CST
Where
Canadian forecast zone
Reported by
Law Enforcement
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Areas around El Reno reported 2/3 inches of ice.

Ice Storm, McClain

When
December 20, 7:00 PM CST to December 21, 4:00 PM CST
Where
McClain forecast zone
Reported by
NWS Employee
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Off duty NWS employee reported 1/2 inch of ice in Newcastle.

Winter Weather, Dewey

When
December 20, 8:00 PM CST to December 21, 4:00 PM CST
Where
Dewey forecast zone
Reported by
COOP Observer
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Two inches of snow fell in Leedey.

Winter Weather, Grant

When
December 20, 8:00 PM CST to December 21, 8:00 PM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Jefferson received 1.2 inches of snow.

Winter Weather, Major

When
December 20, 8:00 PM CST to December 21, 5:00 PM CST
Where
Major forecast zone
Reported by
Law Enforcement
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Fairview received 1.5 inches of snow.

Winter Weather, Major

When
December 20, 8:00 PM CST to December 21, 5:00 PM CST
Where
Major forecast zone
Reported by
COOP Observer
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Orienta (1 SSW) received 3.0 inches of snow.

Ice Storm, Grant

When
December 20, 8:00 PM CST to December 21, 7:00 PM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Jefferson received 0.25 inches of ice.

Ice Storm, Payne

When
December 20, 8:00 PM CST to December 21, 5:00 PM CST
Where
Payne forecast zone
Reported by
Public
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/4 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Sporadic downed tree limbs were also reported.

Ice Storm, Lincoln

When
December 20, 8:00 PM CST to December 21, 5:00 PM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/4 to 3/8 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Grady

When
December 20, 8:00 PM CST to December 21, 3:00 PM CST
Where
Grady forecast zone
Reported by
Public
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/4 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces.

Ice Storm, Garfield

When
December 20, 9:00 PM CST to December 21, 6:00 PM CST
Where
Garfield forecast zone
Reported by
Other Federal Agency
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Freezing rain prevailed through the event with widespread 1/3 to 1/2 inch ice accumulations on trees, power lines and other elevated surfaces. Vance Air Force Base came in with 0.40 inches of ice.

Winter Weather, Woodward

When
December 21, 12:00 PM CST to 6:00 PM CST
Where
Woodward forecast zone
Reported by
Public
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Mooreland received 3.0 inches of snow.

Winter Weather, Ellis

When
December 21, 12:00 PM CST to 6:00 PM CST
Where
Ellis forecast zone
Reported by
COOP Observer
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Arnett received 2.0 inches of snow.

Winter Weather, Ellis

When
December 21, 12:00 PM CST to 6:00 PM CST
Where
Ellis forecast zone
Reported by
CoCoRaHS
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Shattuck (1 SSW) received 2.7 inches of snow.

Heavy Snow, Harper

When
December 21, 12:00 PM CST to 6:00 PM CST
Where
Harper forecast zone
Reported by
COOP Observer
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Laverne received 5.0 inches of snow.

Heavy Snow, Harper

When
December 21, 12:00 PM CST to 6:00 PM CST
Where
Harper forecast zone
Reported by
CoCoRaHS
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

North Rosston received 6.0 inches of snow.

Heavy Snow, Woodward

When
December 21, 12:00 PM CST to 6:00 PM CST
Where
Woodward forecast zone
Reported by
COOP Observer
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Mutual received 5.0 inches of snow.

Winter Weather, Woods

When
December 21, 4:00 PM CST to 7:00 PM CST
Where
Woods forecast zone
Reported by
COOP Observer
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Freedom received 1.0 inches of snow.

Winter Weather, Alfalfa

When
December 21, 4:00 PM CST to 7:00 PM CST
Where
Alfalfa forecast zone
Reported by
Law Enforcement
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Cherokee received 1.0 inches of snow.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492631, 492632, 492633, 492637, 492643, 492634, 492635, 492627, 492628, 492639, 492638, 492640, 492232, 492239, 492245, 492246, 492252, 492629, 492630, 492636, 492641, 492234, 492237, 492241, 492248, 492249, 492250, 492242, 492243.